MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable results with multiple patient samples using the cobas® hiv-1 (192t) assay tested on the cobas 6800 instrument.The customer observed an increase in hiv-1 sample titers ranging from 20-200 copies/ml.Data provided by the customer included multiple samples generating results of "titer min" with a value of 20 copies/ml.Specific examples include: on (b)(6) 2025, 1 sample with "titer min" 20 copies/ml.On (b)(6) 2025, 3 samples with "titer min" 20 copies/ml.On (b)(6) 2025, 2 samples with "titer min" 20 copies/ml.On (b)(6) 2025, 3 samples with "titer min" 20 copies/ml.Additional samples within the data set also generated results of "titer min" with titers ranging from 20-200 copies/ml as reported by the customer.
 
Additional Manufacturer Narrative
The serial number of the analyzer was (b)(6).A review of the data provided confirmed that all controls and quality standards were valid, with normal curves and no observed shifts.The reagent lot combinations used were also confirmed to be performing as expected.The investigation identified that sample handling and workflow during pre-analytic steps likely contributed to the observed results, potentially leading to proviral dna amplification.Contamination could not be excluded as a contributing factor.The investigation did not identify a product problem.

Brand Name
COBAS® HIV-1 (192T)
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23058200
Report Number2243471-2025-02894
Device Sequence Number9226179
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number09040803190
Device Lot NumberM17416
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown